# SDR FDEA202208212158

- Difficulty date: August 21, 2022
- Submitted: September 10, 2022
- Operation: Air carrier
- Aircraft: N628FE
- Make and model: Doug MD-11F
- Aircraft serial: 48447
- Aircraft time: 113,035 hours, 23,582 cycles
- System (JASC): 2841 · Fuel Quantity Indicator
- Part: Indicator
- Part number: 020016111
- Part serial: 0619
- Condition: Inaccurate
- Location: Fuel System
- Part time: 11,211 hours, 3,488 cycles
- Stage of operation: NR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

PDIS  628     28-40  2047     21AUG22  MEM  FACT  U  AIR TURN BACK FOR MULTIPLE LEVEL 1 AND LEVEL 2 FUEL  SYSTEM ALERTS. TANK 1 QTY GAUGE WAS INTERMITTENT  AND GAVE NUMEROUS AND ERRONEOUS HIGH AND LOW  INDICATION WHICH RESULTED IN MULTIPLE ATTEMPTS BY  THE FSC TO RE-BALANCE THE FUEL BY TRANSFERRING FUEL  BOTH IN AND OUT. WITH THE QTY GAUGE GIVING  ERRONEOUS INDICATIONS IT BECAME IMPOSSIBLE TO  DETERMINE THE TRUE QTY IN TANK 1. MATH CHECKS TO  ESTIMATE FUEL ON BOARD SHOWED, AT TIMES, UP TO 3700  POUNDS OF FUEL UNACCOUNTED FOR SO A LEAK COULD NOT  BE POSITIVELY RULED OUT. EMERGENCY DECLARED, NO  ASSISTANCE REQUIRED EXCEPT VISUAL INSPECTION BY  ARFF UPON LANDING.  ORIG SUB DATE:  9/6/2022
